Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Dark spots on ankles of both legs. On dialysis, antibiotics for chronic kidney disease. Suggestions?

Hi I am suffering from Chronic Kidney disease since Feb2008 , I was on dialysis for 3 days in march 2008 , after that I am taking medicine regularly till date , My problem is I have some dark (black) spots on my both legs ankle, however its not paining but I am not able to use chappals as it looks bad (embarrassing) . can you please advice as it will be permanent or due to drugs that I am taking ? please advice. Thanks and Regards
Asked On : Sat, 15 Dec 2012
Answers:  1 Views:  212
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Pigmentary alteration occurs in 25-70% of the dialysis population and increases over time. A multitude of uremia-related changes are responsible for the pigmentary alterations. 
 Your hyperpigmentation is due to an increase in melanin production because of an increase in poorly dialyzable beta-melanocyte stimulating hormone.
Frankly speaking there is no proper treatment for this hyper pigmentation and it has been observed that these dark pigmented patches get improved in those patients who receive kidney transplant.
The best would be to discuss this with your treating nephrologist.
Answered: Sun, 16 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor